Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Mar 29, 2012, 9:49 PM CDT for Ringgold County, Taylor County, Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2012, 9:49 PM CDT (02:49 UTC)
- Expired
- Mar 29, 2012, 10:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Ringgold County, IA, Taylor County, IA
The radar
The Des Moines radar (KDMX), 139 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
419
WUUS53 KDMX 300249
SVRDMX
IAC159-173-300330-
/O.NEW.KDMX.SV.W.0006.120330T0249Z-120330T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
949 PM CDT THU MAR 29 2012
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN TAYLOR COUNTY IN SOUTHWEST IOWA...
* UNTIL 1030 PM CDT
* AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES EAST OF BEDFORD...OR 23 MILES EAST OF
CLARINDA...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ATHELSTAN...BLOCKTON...REDDING...MALOY...CLEARFIELD...DELPHOS...
BENTON AND DIAGONAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4057 9446 4057 9480 4063 9483 4090 9431
4058 9422 4056 9438 4056 9446
TIME...MOT...LOC 0249Z 243DEG 27KT 4065 9461
WIND...HAIL <50MPH 1.00IN
$$
SMALL2 follow-up statements
287
WWUS53 KDMX 300303
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1003 PM CDT THU MAR 29 2012
IAC159-173-300330-
/O.CON.KDMX.SV.W.0006.000000T0000Z-120330T0330Z/
TAYLOR IA-RINGGOLD IA-
1003 PM CDT THU MAR 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
RINGGOLD AND SOUTHEASTERN TAYLOR COUNTIES UNTIL 1030 PM CDT...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 11 MILES EAST OF BEDFORD...OR 27 MILES SOUTH OF
CRESTON...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
REDDING...MALOY...DELPHOS...BENTON AND DIAGONAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4057 9446 4057 9480 4062 9482 4090 9431
4058 9422 4056 9438 4056 9446
TIME...MOT...LOC 0303Z 243DEG 27KT 4070 9449
WIND...HAIL <50MPH 1.00IN
$$
SMALL619
WWUS53 KDMX 300331
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1031 PM CDT THU MAR 29 2012
IAC159-173-300341-
/O.EXP.KDMX.SV.W.0006.000000T0000Z-120330T0330Z/
TAYLOR IA-RINGGOLD IA-
1031 PM CDT THU MAR 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RINGGOLD AND
SOUTHEASTERN TAYLOR COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.
LAT...LON 4057 9446 4057 9480 4062 9482 4090 9431
4058 9422 4056 9438 4056 9446
TIME...MOT...LOC 0303Z 243DEG 27KT 4070 9449
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:00 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Mar 29, 6:00 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 600 PM CDT THU MAR 29 2012 .UPDATE 30/00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... MAIN FOCUS IS SHOWER AND THUNDERSTORM DEVELOPMENT AS SURFACE LOW...CURRENTLY OVER NORTHERN KANSAS MOVES ACROSS SOUTHERN IOWA TONIGHT. WHILE THIS IS HAPPENING...A COLD FRONT ACROSS THE EASTERN DAKOTAS INTO NEBRASKA WILL ALSO MOVE ACROSS IOWA TONIGHT...SO THERE COULD BE TWO ROUNDS OF PRECIPITATION FOCUS. WHAT WAS TO BE A WARM FRONT HAS REMAINED STALLED ALONG THE MISSOURI RIVER IN MISSOURI...WITH ONLY LIMITED PUSH NORTH INTO SE NEBRASKA...DUE TO PERSISTENT CONVECTION IN NORTHERN MISSOURI. FRONT APPEARS UNLIKELY TO MAKE INTO IOWA UNTIL MID OR LATE EVENING...SO THE OPPORTUNITY FOR SURFACE BASED CONVECTION AND SIGNIFICANT SEVERE WEATHER POTENTIAL APPEARS LIMITED. LOW-LEVEL SHEAR AND HELICITY WILL BE MODERATELY STRONG OVER THE SOUTHWESTERN FORECAST AREA...BUT STORMS MOVING INTO THAT AREA ARE LIKELY TO BE SOMEWHAT ELEVATED...SO MAIN THREAT WOULD BE LARGE HAIL AND POTENTIALLY DAMAGING WINDS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR AND NORTHEAST OF THE SURFACE LOW AS IT TRACKS INTO IOWA THIS EVENING. MORE SCATTERED DEVELOPMENT IS EXPECTED ALONG AND AHEAD OF THE COLD FRONT AS IT MOVES EAST. RUC MODEL SEEMS TO HAVE A GOOD HANDLE ON THIS EVOLUTION. SEVERE THREAT IS LIKELY TO DIMINISH AFTER 9-10 PM. THERE IS SOME POTENTIAL FOR THE SOUTHERN CONVECTION TO BLOSSOM NORTHWARD AS THE COLD FRONT APPROACHES...SO THE HEAVIER PRECIPITATION AXIS IS LIKELY TO BE FROM LAMONI TO EAST OF DES MOINES WITH 0.5-0.75 INCHES POSSIBLE. TEMPERATURES WILL NOT FALL RAPIDLY OVERNIGHT DUE TO CLOUD COVER AND WARM AND MOIST ADVECTION FOR A GOOD PORTION OF THE NIGHT. .LONG TERM /FRIDAY THROUGH THURSDAY/... FORECAST HAS CHANGED SOMEWHAT FROM PREVIOUS ISSUANCES WITH A BIT MORE EMPHASIS ON PRECIP FRIDAY NIGHT AND SATURDAY NIGHT. CURRENT SYSTEM WILL HAVE DEPARTED BY ONSET OF THE PERIOD WITH FAIR WEATHER AND MORE MILD TEMPERATURES FRIDAY. HOWEVER SOME SEMBLANCE OF CURRENT INSTABILITY GRADIENT AND BAROCLINIC ZONE JUST TO OUR SOUTH IS EXPECTED TO RETURN NORTHWARD FRIDAY NIGHT AND COULD VERY WELL ACTIVE MUCH LIKE IT HAS SINCE YESTERDAY. NAM/GFS/SREF ARE NOT REALLY SUGGESTING MUCH IN THE WAY OF PRECIP TOMORROW NIGHT...HOWEVER RECENT GEM REGIONAL AND GLOBAL MODELS AS WELL AS ECMWF RUNS HAVE SUGGESTED ELEVATED CONVECTION WILL DEVELOP OVER EASTERN SECTIONS OVERNIGHT. ECMWF HAS SHOWN NICE BAROCLINIC ZONE AND LIFT ALONG 300K ISENT SURFACE. DO NOT EXPECT ANYTHING SIGNIFICANT BUT AM NO LONGER COMFORTABLE GOING DRY SO SLIGHTS HAVE BEEN INTRODUCED. SIMILAR SITUATION SATURDAY NIGHT ALTHOUGH DOMESTIC MODELS ARE NOW ON BOARD TOO IN SIMILAR AREAS SO HAVE ADDED SLIGHT MENTIONS THERE AS WELL. MODELS CONTINUE TO HAVE VARIED SOLUTIONS FOR SYSTEM EARLY NEXT WEEK WITH DIFFERENT IDEAS ON STRENGTH OF SHORT WAVE IN BASE OF THE LONG WAVE TROUGH AND OVERALL TIMING. GFS/GEM SOLUTIONS ARE SLOWER WITH MORE EMPHASIS ON SRN PLAINS CLOSED LOW WHILE ECWMF HAS MORE NRN STREAM ENERGY AND FASTER SOLUTION. THESE VARIED SOLUTIONS DO NOT HAVE MUCH IMPACT ON SENSIBLE WEATHER HOWEVER WITH CHANCES INCREASE EARLY MONDAY MORNING AND CONTINUE INTO MONDAY EVENING CENTRAL AND EAST. REMAINDER OF THE FORECAST IS MILD AND DRY WITH UPPER LEVEL RIDGING BUILDING BACK INTO THE MO VALLEY. NO FROST OR FREEZING CONDITIONS APPEAR TO BE IN THE OFFING...AT LEAST THROUGH THE END OF THE NEXT WORK WEEK. && .AVIATION...30/00Z MAIN CONCERNS IN THE IMMEDIATE 6-12 HOURS IS THUNDER. WARM FRONT BECOMING ACTIVE AND APPROACHING COLD FRONT FROM NORTWEST WILL INCREASE CHANCES FOR THUNDER BY 02-03Z WEST AND SOUTH...THEN TRACKING EAST ACROSS ALL TAF SITES THROUGH 07Z. LOW RESPONSIBLE FOR ACTIVITY WILL PULL EAST BY 12Z AND EXPECT SKIES TO CLEAR QUICKLY. CHANCE FOR INCREASED WINDS/SMALL HAIL EXISTS FOR SOUTHERN TAF SITES AFT 03Z...BUT MOST STORMS APPEAR TO BE ELEVATED WITH LESS SUPPORT OVER THE REGION...SO VISBY AND BRIEFLY LOWER CIGS ALONG WITH SOME WIND GUSTS APPEAR TO BE MAIN CONCERNS. WILL MONITOR THROUGH EVENING AS EVENT UNFOLDS. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JUNGBLUTH AVIATION...REV LONG TERM...SMALL
Hazardous weather outlook, Mar 29, 8:53 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 853 PM CDT THU MAR 29 2012 IAZ070>074-081>085-092>096-310200- CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- 853 PM CDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED OVER SOUTHWEST AND SOUTH CENTRAL IOWA AS THEY MOVE EAST AND NORTHEAST THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH LATE THIS EVENING. LARGE HAIL AND STRONG WINDS ARE THE PRIMARY THREATS...ALTHOUGH THERE IS A SMALL THREAT OF AN ISOLATED TORNADO SOUTH OF HIGHWAY 34 AND WEST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL RETURN FRIDAY NIGHT AND SATURDAY NIGHT IN EASTERN IOWA...AND THEN AGAIN ON MONDAY FOR ALL OF IOWA. THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE IN SOUTHERN IOWA THIS EVENING. IAZ057>062-075-086-097-310200- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MAHASKA-WAPELLO-DAVIS- 853 PM CDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT MAINLY NON SEVERE THUNDERSTORMS ARE EXPECTED OVER THE OUTLOOK AREA THROUGH MIDNIGHT. THERE IS A SLIGHT RISK OF OF AN ISOLATED SEVERE STORM THROUGH ABOUT MIDNIGHT. LARGE HAIL IS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL RETURN FRIDAY NIGHT AND SATURDAY NIGHT IN EASTERN IOWA...AND THEN AGAIN ON MONDAY FOR ALL OF IOWA. THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ004>007-015>017-023>028-033>039-044>050-310200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 853 PM CDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEASTWARD ACROSS NORTHERN AND EASTERN IOWA THIS EVENING AND OVERNIGHT. SEVERE IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL RETURN FRIDAY NIGHT AND SATURDAY NIGHT IN EASTERN IOWA...AND THEN AGAIN ON MONDAY FOR ALL OF IOWA. THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. REV
In the hours before
Special weather statement, Mar 29, 7:20 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 720 PM CDT THU MAR 29 2012 IAZ070-300200- CASS- INCLUDING THE CITY OF...ATLANTIC 720 PM CDT THU MAR 29 2012 ...STRONG THUNDERSTORMS MOVING INTO THE AREA... AN AREA OF THUNDERSTORMS IS DEVELOPING OVER WESTERN CASS COUNTY AND SOUTHWEST OF THE AREA. THE STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZED HAIL ALONG WITH GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. THE STORMS ARE MOVING EAST NORTHEAST AT 20 MPH. REV
Local storm report, Mar 29, 7:57 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
757 PM CDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 4 NE GRISWOLD 41.27N 95.07W
03/29/2012 E1.75 INCH CASS IA TRAINED SPOTTER
&&
BFLocal storm report, Mar 29, 8:16 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
816 PM CDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 3 S GRISWOLD 41.19N 95.14W
03/29/2012 E1.00 INCH CASS IA TRAINED SPOTTER
&&
BFSpecial weather statement, Mar 29, 9:01 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 901 PM CDT THU MAR 29 2012 IAZ046>048-058>060-072-073-083-094-300415- GREENE-BOONE-STORY-GUTHRIE-DALLAS-POLK-MADISON-WARREN-CLARKE- DECATUR- INCLUDING THE CITIES OF...JEFFERSON...BOONE...AMES... GUTHRIE CENTER...ADEL...DES MOINES...WINTERSET...INDIANOLA... OSCEOLA...LEON 901 PM CDT THU MAR 29 2012 ...THUNDERSTORMS WITH SOME HAIL MOVING INTO THE AREA AN AREA OF THUNDERSTORMS IS MOVING ACROSS CENTRAL IOWA AND WILL BE CAPABLE OF PRODUCING DIME TO PENNY SIZED HAIL IN SOME OF THE STRONGER STORMS. ALONG WITH THAT GUSTY WINDS AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE. THE STORMS ARE MOVING EAST NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL CONTINUE THROUGH LATE THIS EVENING AND INTO EARLY FRIDAY MORNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A PORTION OF THE AREA MAINLY SOUTH OF INTERSTATE 80 AND WEST OF HIGHWAY 63. REV
Special weather statement, Mar 29, 9:19 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 919 PM CDT THU MAR 29 2012 IAZ046>048-058>060-072-073-083-094-300430- GREENE-BOONE-STORY-GUTHRIE-DALLAS-POLK-MADISON-WARREN-CLARKE- DECATUR- INCLUDING THE CITIES OF...JEFFERSON...BOONE...AMES... GUTHRIE CENTER...ADEL...DES MOINES...WINTERSET...INDIANOLA... OSCEOLA...LEON 919 PM CDT THU MAR 29 2012 ...THUNDERSTORMS WITH SOME HAIL MOVING INTO THE AREA... AN AREA OF THUNDERSTORMS IS MOVING ACROSS CENTRAL IOWA AND WILL BE CAPABLE OF PRODUCING DIME TO PENNY SIZED HAIL IN SOME OF THE STRONGER STORMS. ALONG WITH THAT GUSTY WINDS AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE. THE STORMS ARE MOVING EAST NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL CONTINUE THROUGH LATE THIS EVENING AND INTO EARLY FRIDAY MORNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A PORTION OF THE AREA MAINLY SOUTH OF INTERSTATE 80 AND WEST OF HIGHWAY 63. IAZ039-300430- BLACK HAWK- INCLUDING THE CITY OF...WATERLOO 919 PM CDT THU MAR 29 2012 ...SMALL AREA OF THUNDERSTORMS WITH POSSIBLE HAIL... A SMALL AREA OF THUNDERSTORMS IS MOVING ACROSS NORTHEAST IOWA AND WILL BE CAPABLE OF PRODUCING DIME SIZED HAIL. ALONG WITH THAT GUSTY WINDS AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE. THE STORMS ARE MOVING EAST NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL CONTINUE THROUGH LATE THIS EVENING AND INTO EARLY FRIDAY MORNING. REV
Local storm report, Mar 29, 9:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
940 PM CDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 4 NE GRISWOLD 41.27N 95.07W
03/29/2012 E1.75 INCH CASS IA TRAINED SPOTTER
0810 PM HAIL 3 S GRISWOLD 41.19N 95.14W
03/29/2012 E1.00 INCH CASS IA TRAINED SPOTTER
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:25 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 50 min |
| Mar 29, 8:13 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 47 min |
| Mar 29, 8:49 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 44 min |
| Mar 29, 10:49 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 41 min |
| Mar 30, 6:00 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 17 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.